Thunderstorm Wind, Effingham
- When
- July 29, 6:10 PM EST
- Where
- Effingham County, Rincon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.300, -81.233
2 large trees down.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 29, 2:40 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT SAT JUL 29 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...CONVECTION HAS ALREADY INITIATED AHEAD OF THE SEABREEZE BOUNDARY IN BERKELEY AND DORCHESTER COUNTIES. ADDITIONAL THUNDERSTORMS WILL DEVELOP...AS SEABREEZE SLOWLY MOVES INLAND AND THE UPPER SHORTWAVE OVER THE TENNESSEE VALLEY PROGRESSES TOWARD THE COAST. HAVE INCREASED POPS TO LIKELY ALONG THE FAR INLAND SECTIONS OF THE CWA IN ANTICIPATION OF INTERACTIONS BETWEEN UPSTREAM CONVECTIVE BOUNDARIES AND THE SEABREEZE FRONT LATER THIS AFTERNOON AND EVENING. CHANCE POPS WILL BE MAINTAINED FOR THE REMAINDER OF THE FORECAST AREA. LAPS ANALYSIS IS SHOWING BEST INSTABILITY IN THE SOUTH CAROLINA COUNTIES...WITH CAPES CURRENTLY ABOVE 3000 J/KG. HOWEVER...WITH MOISTURE CONVERGENCE INCREASING TO THE SOUTHWEST AROUND VALDOSTA GEORGIA...AFTERNOON CONVECTION STILL QUITE POSSIBLE IN THE SOUTHERN CWA. UPPER SHORTWAVE WILL MOVE THROUGH THE AREA TONIGHT...THUS CHANCE POPS WILL CONTINUE OVERNIGHT FOR ALL ZONES. UPPER TROUGH WILL REMAIN OVER THE SOUTHEAST STATES ON SUNDAY. HAVE CONTINUED CHANCE POPS UNTIL SUNDAY NIGHT...WHEN THE AXIS OF THE TROUGH MOVES OFFSHORE. HAVE ALSO BROUGHT DOWN MAX TEMPS SEVERAL DEGREES ON SUNDAY INTO THE LOWER 90S. && .LONG TERM /MONDAY THROUGH SATURDAY/...HIGH PRESSURE ALOFT REBUILDS OVER THE SOUTHEAST ON MONDAY. THE CWA WILL REMAIN BETWEEN THE ATLANTIC SURFACE RIDGE OFFSHORE AND PERSISTENT SURFACE TROFFINESS ALONG THE EAST COAST. THIS PATTERN SHOULD ALLOW SEABREEZE TO DEVELOP AND MOVE INLAND EACH DAY...WITH THE POSSIBILITY OF SCATTERED SHOWERS AND THUNDERSTORMS. HAVE FOLLOWED TYPICAL SUMMERTIME PATTERN AND INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. NO MAJOR CHANGES WERE MADE TO THE PREVIOUS EXTENDED FORECAST SINCE MOST EFFORTS WERE FOCUSED ON SHORT TERM DEVELOPMENTS. KEPT TEMPERATURES AND DEWPOINTS CLOSE TO HPC GUIDANCE...WITH HIGHS NEXT WEEK RANGING FROM THE LOWER TO MID 90S. && .MARINE...WE THINK THE TYPICAL DIURNAL FLUCTUATIONS WILL CONTINUE WITH THIS SOUTH TO SOUTHWEST FLOW PATTERN FOR MUCH OF THIS FORECAST CYCLE. WILL INITIALIZE WITH 15 TO 20 KNOTS TONIGHT MOST WATERS AND TREND UP FOR SUN NIGHT WITH 20 KNOTS IN OUR OUTER GEORGIA WATERS AND 15 TO 20 KNOTS ELSEWHERE. WE MAY NEED A SCA IF GFS TRENDS PAN OUT...BUT HAVE NOT COMPLETELY SOLD OUT ON SUCH A STRONG JETTING SOLUTION OFF THE GEORGIA COAST QUITE YET. && .AVIATION...VFR CONDITIONS THROUGH THE FORECAST PERIOD. HAVE MENTION OF VCTS THROUGH 00Z AS CURRENT RADAR IS SHOWING SOME SHOWERS DEVELOPING TO THE NORTH AND WEST OF CHS TERM. MODELS SHOW CHS WITH MORE INSTABILITY AS SAVANNAH WILL STAY CAPPED UNTIL LATE AFTERNOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 79/24/REV
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1038 AM EDT SAT JUL 29 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-301000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1038 AM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. MANY OF THE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF PENNY OR LARGER. REFER TO THE SEVERE WEATHER OUTLOOK FOR ADDITIONAL DETAILS. .HEAT INDICES...HIGHS IN THE MID TO UPPER 90S WILL LEAD TO HEAT INDICES IN THE 100 TO 105 RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 554 PM EDT SAT JUL 29 2006 GAZ114-292245- TATTNALL- 554 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 645 PM EDT... AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF REIDSVILLE TO 7 MILES SOUTH OF FIVE POINTS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF REIDSVILLE TO 11 MILES NORTHEAST OF SURRENCY...MOVING EAST AT 5 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GLENNVILLE...MANASSAS...MENDES AND REIDSVILLE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG HAMPTON 32.88N 81.13W
07/29/2006 HAMPTON SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN HAMPTON.
&&
STSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 630 PM EDT SAT JUL 29 2006 SCZ043-044-292300- DORCHESTER-INLAND COLLETON- 630 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 700 PM EDT... AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORNG THUNDERSTORMS EXTENDING FROM SMOAKS TO 4 MILES EAST OF CANADYS. THE STORMS WERE NEARLY STATIONARY. THIS WILL AFFECT AREAS IN AND AROUND...SMOAKES...CANADYS AND GROVER THROUGH 700 PM EDT. THIS INCLUDES INTERSTATE 95. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG HAMPTON 32.88N 81.13W
07/29/2006 HAMPTON SC LAW ENFORCEMENT
COUNTY WARNING POINT REPORTS WIDESPREAD TREES DOWN ACROSS
THE COUNTY AND POWER OUTAGES.
&&
24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 700 PM EDT SAT JUL 29 2006 GAZ101-292330- EFFINGHAM- 700 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 730 PM EDT... AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 6 MILES WEST OF COLDBROOK...OR ABOUT 11 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. THIS WILL AFFECT AREAS IN AND AROUND...RINCON THROUGH 730 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 703 PM EDT SAT JUL 29 2006 SCZ044-292330- DORCHESTER- 703 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 730 PM EDT... AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED OVER GETTYSVILLE...OR ABOUT 12 MILES SOUTHWEST OF SUMMERVILLE...MOVING EAST AT 10 MPH. THIS WILL AFFECT AREAS IN AND AROUND GETTYSVILLE...THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 43 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
2 large trees down.
Tree down at corner of Highway 204 and Gateway Blvd.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521019, 5521020, 5521018, 5521017.